MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM TI MATRIXMANDIBLE SCREW SELF-TAPPING 12MM; PLATE, BONE

SYNTHES GMBH 2.0MM TI MATRIXMANDIBLE SCREW SELF-TAPPING 12MM; PLATE, BONE
Catalog Number 04.503.412.01C
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from taiwan reports an event as follows: it was reported that on 28-august-2023 during a non-surgical procedure, the unopened product package was discovered to not contain the implants (empty package).There were no reported adverse patient consequences.No further information is available.This report is for a 2.0mm ti matrixmandible screw self-tapping 12mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: device history record (dhr) was reviewed: part 04.503.412.01c, lot 2583p50: manufacturing location: monument.Manufacturing date: october 18, 2022.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a photo investigation was completed: the photo investigation did not reveal any evidence to confirm missing implants inside packaging.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection not completed.The overall complaint was unconfirmed as the observed condition of the device would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual analysis of the returned sample revealed that the package of the matmand observed in open condition, the screw is scr ø2 self-tap l12 tan 1u i/cli was missing and labels were found into the opened packaging.Pictures were taken and depuy synthes team forwarded the pictures to the supplier which conducted a visual inspection.Following investigation was performed by the supplier.The affected part was not returned to jabil monument for review.The investigation was based on the provided photographic evidence.From the photos, there is no 04.503.412.01c (matmand scr ø2 self-tap l12 tan 1u i/cli) within the package.The rear face of the bag had a label placed on in post jabil manufacturing.The top seal of the bag is open large enough for the device to fall out.Additionally, writing had been added to post jabil manufacturing label.Per the complaint and accompanying photographic evidence, the complaint condition is not confirmed.The provided photographic evidence does display the complaint condition of an empty nonsterile package that has an open top seal.This seal is not performed by jabil monument but by the bag supplier.The complaint description indicates that the bag displays evidence of a cut by a sharp instrument to the bag along the seal.Additionally, the label applied to the back of the bag is not performed by jabil monument and signifies further processing of the bag prior to the complaint condition.The open seal and empty pouch can't be confirmed as occurring during manufacturing at jabil monument, therefore the complaint is not confirmed as a jabil manufacturing caused packaging defect.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the matmand scr ø2 self-tap l12 tan 1u i/cli would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM TI MATRIXMANDIBLE SCREW SELF-TAPPING 12MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17759154
Report Number8030965-2023-11669
Device Sequence Number6665122
Product Code JEY
UDI-Device Identifier10887587020631
UDI-Public(01)10887587020631
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.503.412.01C
Device Lot Number2583P50
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/28/2023
01/24/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/30/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown